Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Homotopy on spatial graphs and the Sato-Levine invariant


Authors: Thomas Fleming and Ryo Nikkuni
Journal: Trans. Amer. Math. Soc. 361 (2009), 1885-1902
MSC (2000): Primary 57M15; Secondary 57M25
Published electronically: November 25, 2008
MathSciNet review: 2465822
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Edge-homotopy and vertex-homotopy are equivalence relations on spatial graphs which are generalizations of Milnor's link-homotopy. We introduce some edge (resp. vertex)-homotopy invariants of spatial graphs by applying the Sato-Levine invariant for the $ 2$-component constituent algebraically split links and show examples of non-splittable spatial graphs up to edge (resp. vertex)-homotopy, all of whose constituent links are link-homotopically trivial.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 57M15, 57M25

Retrieve articles in all journals with MSC (2000): 57M15, 57M25


Additional Information

Thomas Fleming
Affiliation: Department of Mathematics, University of California, San Diego, 9500 Gilman Drive, La Jolla, California 92093
Email: tfleming@math.ucsd.edu

Ryo Nikkuni
Affiliation: Institute of Human and Social Sciences, Faculty of Teacher Education, Kanazawa University, Kakuma-machi, Kanazawa, Ishikawa, 920-1192, Japan
Email: nick@ed.kanazawa-u.ac.jp

DOI: http://dx.doi.org/10.1090/S0002-9947-08-04510-8
PII: S 0002-9947(08)04510-8
Keywords: Spatial graph, edge-homotopy, vertex-homotopy, Sato-Levine invariant
Received by editor(s): August 31, 2005
Received by editor(s) in revised form: March 10, 2007
Published electronically: November 25, 2008
Additional Notes: The first author was supported by a Fellowship of the Japan Society for the Promotion of Science for Post-Doctoral Foreign Researchers (Short-Term) (No. PE05003).
The second author was partially supported by a Grant-in-Aid for Scientific Research (B) (2) (No. 15340019), Japan Society for the Promotion of Science.
Article copyright: © Copyright 2008 American Mathematical Society